NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 2:04 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 2:04 PM MST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
304 PM MDT Sat Jun 11 2022
.SHORT TERM...(This evening through Sunday)
Issued at 300 PM MDT Sat Jun 11 2022
Key Messages:
1) Hot the rest of the day and Hot again tomorrow.
2) Isolated thunder in the high terrain, especially in Pikes Peak
region later this afternoon, Isolated thunder again tomorrow
afternoon.
Currently...
It is hot! Temps were in the 100s at KPUB, KLHX, KLAA and KSPD, with
KSPD at 104 F. Over the remainder of the plains and valleys, 90s
prevailed. A cumulus field was noted in sat pix data over the higher
terrain, with the best cu fields over the La Garitas and the higher
elevations of the PPR.
Rest of Today into Tonight...
Main concern will be the hot temperatures over the region the
remainder of the afternoon, as temps may go up another degree or two
over the region. The 2nd concern today will be virga/-tsra showers
developing, especially in and around the greater PPR this afternoon
and lasting into this evening over the eastern plains mainly north
of US50, as D-CAPE values of 1000-1500 are noted and some mid lvl
moisture will be moving over this region. This scenario is shown by
the latest HRRR runs. Given this, it is not out of the question we
could see some locally strong gusty winds with these virga showers.
Additionally, later this evening it cant be ruled out that we may
see a heat burst or two as isolated virga showers linger after
nightfall
Warm temps are expected through the night. Actual mins will be
somewhat dependent on how much outflow we can get from the virga
showers, which will tend to cool things a bit given the outflow
occurs. Overall anticipate lows mainly in the 60s tonight plains and
40s to L50s over the larger valleys.
Tomorrow...
The heat continues all area. In addition, fire weather concerns ramp
up in advance of a mid level trough moving towards the region from
the west. With the gradient intensifying a bit, a lee trough
developing over the plains and the very warm temps aloft, surface
winds will be increasing over the higher terrain. For this reason a
RED FLAG warning has been issued for the SW mtns, the Southern Mtns
and the SLV. In these areas meteorological conditions will be meant,
and fuels are conducive per fuels page. Overall expect it to be a
lower end event as wind gusts will not be all that strong (G25-30
MPH).
Over the plains, there is a chance for a strong storm or two along
the sfc trough/dryline axis which will located near the border.
Primary concern would be strong sfc winds, but some larger hail
could occur if the storms linger long enough on our side of the
border.
Temps tomorrow will be similar to todays highs, with L100s over the
Lower Ark Rvr Valley from KPUB eastward, with 90s on the divides.
L90s will occur in the valleys.
.LONG TERM...(Sunday night through Saturday)
Issued at 300 PM MDT Sat Jun 11 2022
...Key Messages
1. The heat continues the upcoming week, even with mid-week cold
front passage
2. Fire weather concerns remain into early next week in the SW/SE
Mountains and San Luis Valley...
Monday - Tuesday...Besides the heat continuing into the new work
week, stronger west-southwest winds are expected across the region
with sustained winds 20-25 MPH and gusts upwards of 35-45 MPH each
day. Across the Southeast and Southwest Mountains, including the San
Luis Valley Red Flag conditions will be present as fuels are still
deemed cured allowing for rapid fire growth. East across the Front
Range and the plains fuels are currently green enough to preclude
the need for Red Flag Warnings. Really need to stress this point
though, even with the lack of Red Flag Warnings there are still
pockets of dried and dormant fuels that will carry a fire from the I-
25 corridor eastward. The stronger winds each day, very warm
temperatures, and humidity levels in the low-teens/single digits,
are more than an enough to remain extra vigilant with your sparks.
A few days ago Tuesday looked marginal for fire weather concerns
given the quicker progression of a stronger mid-level trough sending
a cold front through the region. The troughing trends in the
ensembles have been slowly and farther north with any moisture and
frontal passage. This trend delays sending the cold front through
the area keeping us warmer, drier, and windier longer. A wind shift
to the north is not expected until later Tuesday evening at this
point.
Wednesday - Thursday...Brief cooldown on Wednesday. When we say
brief, we really mean a days worth, though the cooldown is relative
to the preceding days since we'll still be above seasonal averages.
Temperatures climb fairly easily back to well above average on
Thursday owing to the dry airmass still in place. Good news,
stronger winds will decrease on Wednesday and Thursday with only
spotty elevated to near critical fire danger conditions.
Friday - Saturday...Watching this period for an influx in some upper-
level moisture back into the region, mostly the western part of the
region. Not quite monsoon but getting closer as mid-level ridging
slowly retrogrades towards the west with deeper, anomalous, West
Coast troughing expected. Need to watch the trends in this West
Coast troughing as it will be a big player in our moisture
production or lack of, early next week. Much of the activity will
be confined to the higher terrain, favorable upslope/windward
sides in the Southwest Mountains and along the Continental Divide,
though the flow orientation is not quite perpendicular to the
ridges, so spotty showers, 30-40% chances, are currently
forecasted. The heat continues as well across much of the region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 300 PM MDT Sat Jun 11 2022
VFR conditions are anticipated during the next 24 hours at all 3 taf
sites, KPUB, KCOS and KALS. Winds will be light and diurnally
driven.
There is a slight chance of some convective activity in the
KCOS area this afternoon, with very localized strong winds possible
associated with evaporating virga associated with high based
convective activity.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 9 PM MDT Sunday for COZ223>225.
Red Flag Warning from 11 AM to 8 PM MDT Monday for COZ223>225.
&&
SHORT TERM...HODANISH
LONG TERM...HEAVENER
AVIATION...HODANISH
Hazardous weather outlook, Jun 11, 10:37 AM MST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1137 AM MDT Sat Jun 11 2022
COZ058>089-093>099-121745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1137 AM MDT Sat Jun 11 2022
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
One or two high based thunderstorms are expected to develop over
the mountains this afternoon, and then spread off the higher
terrain toward the Interstate-25 corridor through this evening.
The primary concern with these high based storms will be an
occasional cloud to ground lightning strike and wind gusts to 50
to 60 mph. One or two of these storms may linger on the plains
into the nighttime hours.
In addition, elevated to near-critical fire-weather conditions
are expected over the San Luis Valley and the southwest mountains
this afternoon and early evening, as locally gusty winds combine
with low relative humidity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated high based thunderstorms will be possible Sunday over and
near the mountains, and near the Kansas border on Sunday and
Monday. These thunderstorms may produce localized gusts to around
45 mph but little if any rainfall. A strong storm will be possible
across the far eastern plains on Sunday, with lightning and wind
gusts up to 60 mph the primary hazards.
Critical Fire Weather conditions are expected across the southwest
mountains, the San Luis Valley and the southern mountains Sunday
through Tuesday, with Monday being the day of greatest concern at
this time.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
Hodanish